Kesimpta concerns

Kesimpta concerns

I wrote a whole blog on Wednesday but my site had issues and it never posted. To make it worse it didn’t even save anywhere. I spent 45 minutes writing and my words disappeared into a cyber black whole. It was very frustrating and I certainly didn’t want to rewrite another post. To be honest I don’t usually have a plan when I start writing. I might have an idea but normally I let the words take the direction. I might intend to go one way with a thought or opinion and I end up with a completely different blog post. I actually love that. I love to get lost in my writing.

I know I was talking the other day about Kesimpta. I was admitting I’m a little nervous about starting this new drug next month. It is a subcutaneous shot once a month. I swore I was done with shots when I finally was able to switch from Betaseron to Gilenya. I was done with the side effects of those shots as well. I had some terrible nights doing those injections. Even when I switched to the monthly Tysabri infusion, I didn’t have side effects like those terrible flu-like symptoms. When I finally switched to Ocrevus and Rituxan, I firmly believed the side effects I had after the 5+ hour infusion was mostly steroid related. When I only had to deal with this every six months I didn’t care. Lately I’ve noticed that the side effects from my infusion are lasting longer and longer each time. I don’t think that is just steroid related anymore.

However, that wasn’t why my neurologist decided to change my medicine to Kesimpta. It was partly due to all the difficulties I have arranging the infusion. The other part was because I’m still slowly getting worse. Changing up my medicine wasn’t a bad thing. I just can’t believe I agreed to giving myself shots again. I was traumatized from those injections. I’m terrified of needles. What was I thinking? I remember having so many bruises and injection site reactions. I know this isn’t as often as Betaseron but the memories of giving myself those shots are still very clear in my mind. Back then, when many of my symptoms were “invisible”, those shots were my constant reminder that something was wrong with me. I don’t need any other reminders of my disease, I get that as soon as my eyes open. The last thing I need is being sick every month due to an injection.

Of course if I have a bad time with Kesimpta I can just go back to the infusion. I just don’t know if the infusion was helping enough anymore. It isn’t like I am going to stop taking any of the disease modifying therapies to test that theory. For now the plan is Kesimpta starting mid September. I guess I just didn’t realize all the bad MS memories doing another subcutaneous shot would bring up.

Leave a Reply

Your email address will not be published.

%d bloggers like this: